Alert archive / Wyoming / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 27, 2025, 12:23 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Jun 27, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2025, 12:23 AM MDT (06:23 UTC)
- In effect from
- Jun 27, 2025, 12:00 PM MDT
- Expired
- Jun 27, 2025, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4200 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS85 KCYS 270623 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1223 AM MDT Fri Jun 27 2025 WYZ421>423-425-427-271430- /O.UPG.KCYS.FW.A.0007.250627T1800Z-250628T0000Z/ /O.NEW.KCYS.FW.W.0009.250627T1800Z-250628T0000Z/ Ferris/Seminoe/Shirley Mountains-Central and West Carbon- Southwest Carbon County-Upper North Platte River Basin- North Snowy Range Foothills- 1223 AM MDT Fri Jun 27 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 421, 422, 423, 425, AND 427... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 6 PM MDT this evening. * WIND... Westerly at 20 to 35 mph * HUMIDITY...Below 15 percent with most areas less than 10 * HIGHEST THREAT... Carbon County * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
768 WWUS85 KCYS 270627 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1227 AM MDT Fri Jun 27 2025 WYZ421>423-425-427-280000- /O.CON.KCYS.FW.W.0009.250627T1800Z-250628T0000Z/ Ferris/Seminoe/Shirley Mountains-Central and West Carbon- Southwest Carbon County-Upper North Platte River Basin- North Snowy Range Foothills- 1227 AM MDT Fri Jun 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 421, 422, 423, 425, AND 427... * WIND... Westerly at 20 to 35 mph * HUMIDITY...Below 15 percent with most areas less than 10 * HIGHEST THREAT... Carbon County * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
193 WWUS85 KCYS 272356 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 556 PM MDT Fri Jun 27 2025 WYZ421>423-425-427-280100- /O.EXP.KCYS.FW.W.0009.000000T0000Z-250628T0000Z/ Ferris/Seminoe/Shirley Mountains-Central and West Carbon- Southwest Carbon County-Upper North Platte River Basin- North Snowy Range Foothills- 556 PM MDT Fri Jun 27 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 421, 422, 423, 425, AND 427... Winds are decreasing and RH is beginning to slowly increase across the area. Therefore, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:13 PM MDT, 1 hour 10 minutes earlier. Its key messages:
- Fire weather conditions are probable for Western portion of the forecast area tomorrow.
- Warm temperatures and daily coverage of scattered afternoon and evening showers and thunderstorms expected for the weekend through Thursday.
Area forecast discussion, Jun 26, 11:13 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1113 PM MDT Thu Jun 26 2025 .KEY MESSAGES... - Fire weather conditions are probable for Western portion of the forecast area tomorrow. - Warm temperatures and daily coverage of scattered afternoon and evening showers and thunderstorms expected for the weekend through Thursday. && .SHORT TERM /THROUGH FRIDAY/... Issued at 235 PM MDT Thu Jun 26 2025 Looking at Water Vapor imagery, there's a lot of dry air at the lower levels that keeps us from getting some scattered showers as a small shortwave pushes through the intermountain west later this afternoon/evening. There may be quick isolated showers as some moisture floats in from the midlevels as seen on water vapor, but it's uncertain if it will be enough to spark anything. Most of the more abundant water vapor is still shown to be in the Pacific Northwest. As the shortwave moves through there may be around a couple hundred joules of CAPE still left but doesn't look like it may be enough to produce anything strong or severe. A few bolts of lightning may still be generated along with some thunder and light rain. Models depict most of these showers will be contained in the mountains if they were to develop. Friday, Looks to be almost the same scenario as a weak shortwave looks to push through the Intermountain West. Friday, will also be a little bit warmer with temperatures in the 80's east of I-25 and in the 70's possibly 80's in the mountains. There is a little more CAPE especially in the Panhandle with progged values around 1000-1500 j/kg. However, most models have the storms developing mostly in the Panhandle where the moisture is a little better with the higher CAPE values. SPC did issue a Marginal risk for the southern panhandle as most of the convection seems to develop late, strengthen quickly but also move out of our CWA quickly as well. There are some embedded vort-maxes that will move with the shortwave but it's uncertain if the timing of the forcing will line up with our diurnal heating and moisture. The winds will be a little gusty and the RH values are forecasted to be below 15 percent so a fire weather watch was also issued for Carbon county Friday as well since their fuels were reported to be turned over already due to the lack of rain in that county. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 235 PM MDT Thu Jun 26 2025 Saturday...Zonal flow aloft continues. Another warm day expected with 700 mb temperatures near 15 Celsius, yielding high temperatures from the mid 80s to mid 90s. With a shortwave trough overhead, and low level convergence noted near the Wyoming and Nebraska state line, we anticipate isolated to scattered afternoon and evening showers and thunderstorms along and east of I-25. Sunday...Somewhat cooler temperatures in the wake of a cold front and with an increase in cloud cover. Looks like adequate low and mid level moisture for scattered late day showers and thunderstorms, mainly east of I-25. Monday...Temperatures about the same as on Sunday, with low level upslope east winds and 700 mb temperatures near 11 Celsius. Despite adequate low and mid level moisture, we may see a decrease in coverage of showers and thunderstorms due to ridging aloft. Tuesday...A warming trend develops as 700 mb temperatures rise to near 13 Celsius. Adequate moisture aloft for isolated to scattered late day showers and thunderstorms, mainly east of I-25. Wednesday...The warming trend continues as 700 mb temperatures reach 14 Celsius. Moisture looks a bit more prevalent than Tuesday, thus we should see an increase in convective coverage, including west of I-25. Thursday...Similar temperatures to Wednesday with 700 mb temperatures near 14 Celsius. Adequate low and mid level moisture again, thus scattered late day showers and thunderstorms expected.&& .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1112 PM MDT Thu Jun 26 2025 Calm conditions overnight through the early morning hours as light winds and clear skies prevail. With residual moisture remaining across western Nebraska, some light fog will be possible at KBFF, KCDR, and KAIA overnight, though confidence remains low given the relatively stronger surface winds. Cloud cover increases through the late morning and early afternoon hours with isolated showers and storms drifting across much of southeast Wyoming and western Nebraska. Confidence is low at this time in any of these showers impacting terminals, but included best estimate for timing on any showers that develop this afternoon. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Fire Weather Watch Friday afternoon for WYZ421>423-425-427. NE...None. && SHORT TERM...MM LONG TERM...RUBIN AVIATION...AM
Hazardous weather outlook, Jun 26, 2:42 PM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 242 PM MDT Thu Jun 26 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-272045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 242 PM MDT Thu Jun 26 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated shower chances expected this evening, mainly along the I-25 corridor. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Probable fire weather conditions for Carbon County tomorrow due to RH Values below 15 percent, winds gusting up to 35 mph, and cured fuels. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.